Asymptotic Behavior of Solutions to the Compressible Navier-Stokes Equation Around a Parallel Flow

Yoshiyuki Kagei

    Research output: Contribution to journalArticlepeer-review

    28 Citations (Scopus)

    Abstract

    The initial boundary value problem for the compressible Navier-Stokes equation is considered in an infinite layer of R 2. It is proved that if the Reynolds and Mach numbers are sufficiently small, then strong solutions to the compressible Navier-Stokes equation around parallel flows exist globally in time for sufficiently small initial perturbations. The large time behavior of the solution is described by a solution of a one-dimensional viscous Burgers equation. The proof is given by a combination of spectral analysis of the linearized operator and a variant of the Matsumura-Nishida energy method.

    Original languageEnglish
    Pages (from-to)585-650
    Number of pages66
    JournalArchive for Rational Mechanics and Analysis
    Volume205
    Issue number2
    DOIs
    Publication statusPublished - Aug 2012

    All Science Journal Classification (ASJC) codes

    • Analysis
    • Mathematics (miscellaneous)
    • Mechanical Engineering

    Fingerprint

    Dive into the research topics of 'Asymptotic Behavior of Solutions to the Compressible Navier-Stokes Equation Around a Parallel Flow'. Together they form a unique fingerprint.

    Cite this